Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lightheadedness
Jul 28, 2007

Dear Doc,

I have over the last 6 months or so have had many spells of lightheadedness and slight dizziness, and have also been experiencing fatigue. I tested positive slight over a year ago when my CD4 was 600 since when it has progressively dropped to 380, with a VL of around 70,000. People suggested the lightheadedness was due to stress and/or depression, but I am not convinced. I know it is recognised as a symptom for people on meds, but what about in my case, could this swimming head be caused by the virus? And sorry to be greedy, but another question is working out at the gym good or is it putting undue strain on my body? I am often very tired afterwards, much more so than I used to be.

Btw, great website your work is much appreciated,

Thanks again.

Response from Dr. Frascino

Hello,

Lightheadedness, dizziness and fatigue can be symptoms of a number of different underlying conditions, such as anemia or anxiety/depression. I suggest you discuss these symptoms with your HIV specialist, so that he can begin the proper evaluation. I do not believe your symptoms are directly due to HIV levels.

As for the gym, I'm a big proponent of both aerobics and weight training. Not only does it increase the feel-good endorphin levels, increase testosterone levels, pack on lean body mass (muscle) and reduce fat, but perhaps most importantly working out regularly makes us look better naked! If you are excessively, rather than normally, tired after a routine gym workout, again I would check with your HIV specialist and also make sure you are getting adequate sleep/rest and have optimized your diet/nutrition. In addition to that, I find an espresso really helps!

Dr. Bob


Previous
EGCG
Next
Delayed dosage and Missing one dose of Combivir

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement